Alert archive / Indiana / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 52, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Jun 3, 2020, 9:34 PM EDT for Parke County, Vermillion County, Indiana. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 3, 2020, 9:34 PM EDT (01:34 UTC)
- Expired
- Jun 3, 2020, 10:00 PM EDT
- In force
- 26 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Parke County, IN, Vermillion County, IN
The radar
The Indianapolis radar (KIND), 95 km from the middle of the area, began a volume at 01:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 1.6 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1721 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 1615 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
765
WUUS53 KIND 040134
SVRIND
INC121-165-040200-
/O.NEW.KIND.SV.W.0052.200604T0134Z-200604T0200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Indianapolis IN
934 PM EDT Wed Jun 3 2020
The National Weather Service in Indianapolis has issued a
* Severe Thunderstorm Warning for...
Western Parke County in west central Indiana...
Vermillion County in west central Indiana...
* Until 1000 PM EDT.
* At 934 PM EDT, a severe thunderstorm was located over Chrisman, or
13 miles north of Paris, moving east at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Clinton, Rockville, Newport, Fairview Park, Montezuma, Rosedale,
Dana, Mecca, Bloomingdale, Blanford and Turkey Run State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3993 8753 3991 8719 3961 8723 3961 8735
3966 8753
TIME...MOT...LOC 0134Z 282DEG 34KT 3981 8764
HAIL...1.00IN
WIND...60MPH
$$
KHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 7:45 PM EDT, 1 hour 49 minutes earlier.
Area forecast discussion, Jun 3, 7:45 PM EDT, 1 hour 49 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 745 PM EDT Wed Jun 3 2020 .UPDATE... The AVIATION Section has been updated below. && .SYNOPSIS... Issued at 159 PM EDT Wed Jun 3 2020 A pair of cold front will pass across Central Indiana Tonight and again on Thursday Night. This will bring chances for daily showers and thunderstorms to Indiana through Thursday Night. Another weak weather disturbance will quickly pass across Central Indiana on Friday...bringing more chances for showers and Thunderstorms then. Dry weather will return by Saturday as the front moves well to the south. After that, the next chance of rain will be in the middle of the next work week. Temperatures will remain above normal. && .NEAR TERM /Today/... Issued at 159 PM EDT Wed Jun 3 2020 Surface analysis early this afternoon shows a cold front over IA...NRN IL and SRN MI. GOES 16 shows some thunderstorms ahead of the front over NRN IL waning with warming tops. A Warm and humid air mass remains in place across Central Indiana with dew points in the middle and upper 60s. Radar shows the storms upstream dissipating upon approach to Indiana...although some convective debris high cloud could drift across Central Indiana this afternoon. Models continue to suggest the short wave associated with the approaching cold front will help trigger showers and storms late this afternoon and evening. HRRR continues to push back arrival of TSRA development across the area...holding it off until 22Z-23Z with additional weak showers and storms occurring overnight as the front sags southward. Forecast soundings this evening remain favorable for convection showing CAPE of 3000 J/KG this afternoon waning to less than 1000 J/KG overnight as daytime heating is lost and some stability is restored. Time heights show very strong lift moving through the area near 06Z associated with the passing disturbance aloft. THus will trend toward likely pops this evening and early overnight as these features pass. after 06Z...best lift and instability looks to be gone...thus will trend pops lows then. Given the expected rain will train lows at or above the NBM. && .SHORT TERM /Thursday through Saturday/... Issued at 159 PM EDT Wed Jun 3 2020 The GFS and NAM suggest that a pair of weak short waves will push across the area on Thursday afternoon and again on Friday afternoon. NW flow looks to remain in place aloft as strong ridging remains in place over the Rockies. Meanwhile at the surface...mainly south or southwest flow remains across Central Indiana until Friday night. This will keep the very warm and humid air mass in place through Friday. Forecast soundings on Thursday afternoon and again on Friday show plenty of CAPE available...over 3000 J/KG each afternoon with attainable convective temps. Thus will continue to include chances for showers and storms each afternoon and on Friday evening as a weak cold front looks to push across Central Indiana. Given the warm and humid air mass in place will trend temps at or above the NBM. On Saturday in the wake of the cold front...strong subsidence is seen as drying appears within the forecast soundings. This appears to be due to the passing cold front and the sharp ridging expected to be pushing through the plains states aloft. This should result in dry but slightly cooler weather for Saturday. && .LONG TERM /Saturday Night through Wednesday/... Issued at 211 PM EDT Wed Jun 3 2020 Dry conditions are expected for much of the long term period with strong upper level ridging in place through Tuesday. During the daytime hours Tuesday, latest model guidance suggests the ridge will begin to break down as a tropical system moves north and interacts with an upper level low in the Northern Plains. This interaction would bring fairly widespread rain to central Indiana with best chances during the day Wednesday. Confidence in this scenario is relatively low at this time with the track and intensity of the tropical system uncertain. The potential is there for a few severe thunderstorms during the day Wednesday if the system tracks as currently expected. Temperatures will generally be above normal through the period with 90 degree highs possible Monday and Tuesday. && .AVIATION /Discussion for 040000z TAF issuance/... Issued at 733 PM EDT Wed Jun 3 2020 Thunderstorms along an east-west boundary are sinking south through central Indiana. These storms could impact KIND over the next couple of hours and KHUF from around 1-3z. They could reach south to KBMG, but at this time probability of impact there is lower and thus will keep a VCTS going there during the more likely timeframe. This southward sinking front will also cause winds to shift from southwesterly to northeasterly as it passes, with northwesterly winds behind some of the thunderstorms, and this boundary passage will occur over the next hour at KIND and around 2 hours or so at KHUF, with uncertainty if it will get south enough to change the direction at KBMG. Up at KLAF, winds are out of the northeast and may stay that way through much of the night. Models are showing more convective development moving into Indiana later tonight related to the storms currently firing over western Illinois or eastern Iowa. This will keep thunderstorm chances over the sites through the overnight hours. Morning should see showers and storms drop south of the sites, but they could develop more Thursday late morning or afternoon. At this time, the category changes from VFR will be within thunderstorms, with the exception of a few hours of MVFR ceilings at KLAF in the early morning. && .IND WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...Puma NEAR TERM...Puma SHORT TERM...Puma LONG TERM....White AVIATION...CP
Hazardous weather outlook, Jun 3, 9:27 PM EDT, 7 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Indianapolis IN 927 PM EDT Wed Jun 3 2020 INZ021-028>031-035>049-051>057-060>062-050130- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Sullivan-Greene-Monroe- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Clinton, Newport, Rockville, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, Cumberland, New Castle, Terre Haute, Brazil, Clay City, Spencer, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, Rushville, Sullivan, Linton, Bloomfield, and Bloomington 927 PM EDT Wed Jun 3 2020 This hazardous weather outlook is for central Indiana. .DAY ONE...Tonight. Outlook: Thunderstorm chances will continue through the night. Some strong storms are expected, and an isolated severe storm is possible. Hazards: Lightning, Gusty winds, hail, heavy rainfall. Timing: Through the overnight hours. Discussion: A front slowly sinking through central Indiana will keep chances for thunderstorms in the forecast through the overnight hours. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Outlook: Thunderstorm activity is possible at times from Thursday through Friday night, and again by next Tuesday. Severe storms are not expected at this time. Discussion: A frontal system is expected to linger across the area from Thursday into Friday night. Thunderstorm activity is possible along the front. High pressure is expected to move into the area for the weekend and on into early next week. A low pressure system may affect the area towards next Tuesday, with additional chances of thunderstorms. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. .STORM MOTION STATEMENT... The expected storm motion today is from the northwest around 20 to 25 MPH. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind INZ063>065-067>072-050130- Brown-Bartholomew-Decatur-Knox-Daviess-Martin-Lawrence-Jackson- Jennings- Including the cities of Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, Brownstown, and North Vernon 927 PM EDT Wed Jun 3 2020 This hazardous weather outlook is for southern parts of central Indiana. .DAY ONE...Tonight. Outlook: Thunderstorm chances will continue through the night. Some strong storms are expected, and an isolated severe storm is possible. Hazards: Lightning, Gusty winds, hail, heavy rainfall. Timing: Through the overnight hours. Discussion: A front slowly sinking through central Indiana will keep chances for thunderstorms in the forecast through the overnight hours. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Outlook: Thunderstorm activity is possible at times from Thursday through Saturday, and again by next Tuesday. Isolated severe storms are possible on Thursday. Discussion: A frontal system is expected to linger across the area from Thursday into Friday night. Thunderstorm activity is possible along the front. High pressure is expected to move into the area for the weekend and on into early next week. A low pressure system may affect the area towards next Tuesday, with additional chances of thunderstorms. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. .STORM MOTION STATEMENT... The expected storm motion today is from the northwest around 20 to 25 MPH. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind
In the hours before
Local storm report, Jun 3, 7:42 PM EDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
742 PM EDT WED JUN 3 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0741 PM TSTM WND DMG 2 SSW MORSE RESERVOIR 40.10N 86.09W
06/03/2020 HAMILTON IN PUBLIC
MULTIPLE TREES DOWN BLOCKING THE ROAD.
&&
AULocal storm report, Jun 3, 7:45 PM EDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
745 PM EDT WED JUN 3 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM TSTM WND DMG 2 SSW MORSE RESERVOIR 40.10N 86.09W
06/03/2020 HAMILTON IN PUBLIC
CORRECTS PREVIOUS TSTM WND DMG REPORT FROM 2
SSW MORSE RESERVOIR. MULTIPLE TREES DOWN
BLOCKING THE ROAD.
&&
AULocal storm report, Jun 3, 7:48 PM EDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
748 PM EDT WED JUN 3 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM TSTM WND DMG 1 WSW GREENFIELD 39.79N 85.78W
06/03/2020 HANCOCK IN PUBLIC
TREE LIMBS DOWN NEAR GREENFIELD COMMUNITY
HIGH SCHOOL.
&&
AUSpecial weather statement, Jun 3, 8:12 PM EDT, 1 hour 22 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
812 PM EDT Wed Jun 3 2020
INZ057-040030-
Rush IN-
812 PM EDT Wed Jun 3 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN RUSH COUNTY UNTIL
830 PM EDT...
At 812 PM EDT, local law enforcement reported a strong thunderstorm
near Rushville, or 14 miles west of Connersville, moving southeast at
30 mph. 55 MPH winds were reported in Rushville.
Half inch hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Rushville, Glenwood and New Salem.
LAT...LON 3945 8538 3957 8551 3967 8544 3964 8530
3945 8530
TIME...MOT...LOC 0012Z 304DEG 28KT 3958 8539
KHSpecial weather statement, Jun 3, 8:29 PM EDT, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
829 PM EDT Wed Jun 3 2020
INZ043-044-051-040100-
Parke IN-Vermillion IN-Vigo IN-
829 PM EDT Wed Jun 3 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN VIGO...SOUTHERN
PARKE AND SOUTHERN VERMILLION COUNTIES UNTIL 900 PM EDT...
At 828 PM EDT, Doppler radar was tracking a strong thunderstorm near
Clinton, or 17 miles north of Terre Haute, moving southeast at 20
mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Clinton, Fairview Park, Rosedale, Mecca, Fontanet, Bridgeton and
North Terre Haute.
LAT...LON 3979 8734 3964 8705 3960 8712 3961 8720
3956 8720 3949 8732 3974 8750
TIME...MOT...LOC 0028Z 317DEG 17KT 3973 8739
KHLocal storm report, Jun 3, 8:37 PM EDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
837 PM EDT WED JUN 3 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0814 PM TSTM WND DMG 1 SSW RUSHVILLE 39.61N 85.45W
06/03/2020 RUSH IN TRAINED SPOTTER
POWER OUTAGE DUE TO BROKEN TREE LIMBS.
0815 PM TSTM WND DMG RUSHVILLE 39.61N 85.45W
06/03/2020 RUSH IN EMERGENCY MNGR
MULTIPLE TREES AND POWER LINES DOWN. POWER
POLES SPLINTERED.
&&The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 8:12 PM EDT | Special Weather Statement | IND | Rush | 18 min |
| Jun 3, 8:29 PM EDT | Special Weather Statement | IND | Parke | 31 min |
| Jun 3, 10:00 PM EDT | Severe Thunderstorm Warning | IND | Clay, Parke, Vermillion, Vigo | 45 min |
| Jun 3, 10:50 PM EDT | Flash Flood Warning | IND | Parke, Vermillion, Vigo | 4 hr |
| Jun 4, 12:26 AM EDT | Flash Flood Warning | IND | Fountain, Parke, Vermillion, Warren | 4 hr |
| Jun 4, 2:47 AM EDT | Areal Flood Warning | IND | Parke, Vermillion, Vigo | 6 hr |
| Jun 4, 3:03 AM EDT | Special Weather Statement | IND | Sullivan, Vigo | 42 min |
| Jun 4, 4:27 AM EDT | Areal Flood Warning | IND | Fountain, Parke, Vermillion, Warren | 6 hr |
| Jun 4, 4:43 PM EDT | Special Weather Statement | IND | Greene | 47 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.